Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 32, NWS Norman, OK

October 7, 2018Clay County, Wichita County, Texas

NWS Norman, OK issued this river flood warning at Oct 7, 2018, 10:29 AM CDT for Clay County, Wichita County, Texas. It took effect at Oct 9, 2018, 8:48 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 7, 2018, 10:29 AM CDT (15:29 UTC)
In effect from
Oct 9, 2018, 8:48 PM CDT
Expired
Oct 9, 2018, 8:51 AM CDT
In force
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, TX, Wichita County, TX

The radar

The Altus AFB radar (KFDR), 71 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wichita River at Wichita Falls (WICT2). The gauge peaked at 15.34 ft at Oct 10, 2018, 8:00 AM CDT.

actionminormoderate510152010/0710/0810/0910/10
Action stage
16 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07312500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Oct 7, 9:27 AM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Oct 7, 9:27 AM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Norman OK
927 AM CDT Sun Oct 7 2018

.UPDATE...
Updated the POP & WX grids through this afternoon.

&&

.DISCUSSION...
Increased POPs further to the East of our CWA through this morning to
be more representative of current radar trends. Lastest CAMs
guidance from the HRRR decreases the current rain across southeast
Oklahoma toward 18Z and through the afternoon hours, so decreased
rain chances there.

&&

.PREV DISCUSSION... /issued 618 AM CDT Sun Oct 7 2018/

AVIATION...
IFR to MVFR ceilings will prevail throughout the TAF period.
Showers will be widespread with embedded thunderstorms. Winds will
shift back to the south as the front lifts north.

Day

PREV DISCUSSION... /issued 347 AM CDT Sun Oct 7 2018/

DISCUSSION...
Main concerns continue to be with heavy rainfall potential and to
a lesser degree, some isolated severe potential next couple of
days.

An area of heavy rainfall has already occurred across south
central Oklahoma overnight. This area should see a reprieve from
the heavier rainfall after this morning until possibly late
Tuesday. So for now will leave out of flood watch and continue to
monitor this area.

Focus for heavy rainfall will shift back west across western
Oklahoma and western north Texas later today and Monday as large
trough develops to our west. Trough opens up and shifts east and
northeast as we go through the day Tuesday. At that time expect to
see area of heavy rainfall shift east across the area.

Then expect a short period of drier weather before yet another
trough moves through the central part of the country, bringing
rain chances back to the area. Models have varying solutions as we
go into late this upcoming week into following weekend. Therefore
will not go too high with precip chances in any one period
beginning Thursday night, but maintain chance pops through much of
the remainder of the forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  76  69  77  67 /  80  70  50  70
Hobart OK         72  68  74  65 /  80  80  80  90
Wichita Falls TX  79  70  79  68 /  80  70  70  80
Gage OK           63  60  72  58 /  80  80  80  80
Ponca City OK     74  69  79  67 /  80  80  50  80
Durant OK         83  70  82  70 /  80  40  30  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Tuesday afternoon for OKZ004>029-033>038-044.

TX...Flood Watch through Tuesday afternoon for TXZ083>089.

&&

25/68
Hazardous weather outlook, Oct 7, 4:20 AM CDT, 6 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
420 AM CDT Sun Oct 7 2018

OKZ004>048-050>052-TXZ083>090-080930-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
420 AM CDT Sun Oct 7 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Scattered showers and thunderstorms will continue across Oklahoma
and western north Texas today and tonight. A few strong to severe
storms will be possible by late this afternoon as daytime heating
results in modest instability. The chance for a few severe storms
will continue this evening as a developing low level jet creates a
more favorable wind field. Damaging wind gusts and marginally
severe hail will be the main impacts. Heavy rainfall will also be
a concern.

.Heavy rain...
Heavy rainfall is likely today and tonight, which may lead to
flooding, especially of low lying and poorly drained areas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Chances for thunderstorms will continue across much of Oklahoma
and north Texas through the middle of the week. Strong to severe
storms will be possible at times, especially during the late
afternoon and evening hours Monday and Tuesday.

Large hail and damaging wind gusts will be the primary hazards
with any severe storms. Heavy rainfall associated with the
stronger storms may cause localized flooding.

.Heavy Rain...
Widespread moderate to heavy rainfall is likely through Tuesday,
which may lead to flooding, especially of low lying and poorly
drained areas. The prolonged period of moderate to heavy rains
will likely also create elevated levels on mainstem rivers.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Oct 7, 7:56 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
756 AM CDT SUN OCT 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     FLASH FLOOD      1 NNW BURKBURNETT       34.10N 98.57W
10/07/2018                   WICHITA            TX   TRAINED SPOTTER

            MULTIPLE INTERSECTIONS WITH WATER FLOWING
            OVER THEM. AT LEAST ONE HIGH WATER RESCUE
            ONGOING.

&&

PW

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 7:12 PM CDTSpecial Weather StatementOUNCarter33 min
Oct 6, 7:15 PM CDTSpecial Weather StatementOUNCarter30 min
Oct 6, 7:29 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Love, Murray46 min
Oct 6, 7:44 PM CDTAreal Flood AdvisoryOUNCarter2 hr
Oct 6, 8:06 PM CDTRiver Flood WarningOUNCotton4 days
Oct 6, 8:08 PM CDTRiver Flood WarningOUNJackson, Kiowa, Tillman5 days
Oct 6, 8:12 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Love, Marshall, Murray, Pontotoc48 min
Oct 6, 8:40 PM CDTSpecial Weather StatementOUNLove35 min
Oct 6, 8:58 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Coal, Johnston, Marshall, Murray and 1 more47 min
Oct 6, 10:01 PM CDTAreal Flood AdvisoryOUNBryan, Carter, Coal, Johnston, Love, Marshall and 1 more119 min
Oct 7, 12:12 AM CDTAreal Flood AdvisoryOUNCarter, Jefferson, Love3 hr
Oct 7, 1:00 AM CDTAreal Flood AdvisoryOUNCarter, Johnston, Love, Marshall, Murray3 hr
Oct 7, 4:15 AM CDTAreal Flood AdvisoryOUNJefferson, Stephens3 hr
Oct 7, 4:33 AM CDTFlash Flood WarningOUNCarter, Jefferson, Johnston, Love, Marshall, Murray4 hr
Oct 7, 7:49 AM CDTFlash Flood WarningOUNCotton3 hr
Oct 7, 7:56 AM CDTAreal Flood AdvisoryOUNComanche, Cotton, Jefferson, Stephens3 hr
Oct 7, 9:00 AM CDTRiver Flood WarningOUNBryan45 hr
Oct 7, 9:47 AM CDTRiver Flood WarningOUNCotton, Jefferson, Tillman6 days
Oct 7, 9:47 AM CDTRiver Flood WarningOUNJefferson, Love4 days
Oct 7, 9:48 AM CDTRiver Flood WarningOUNLove8 days
Oct 7, 9:49 AM CDTRiver Flood WarningOUNComanche, Cotton47 hr
Oct 7, 11:07 AM CDTAreal Flood AdvisoryOUNGreer, Harmon, Jackson3 hr
Oct 7, 12:45 PM CDTAreal Flood AdvisoryOUNBeckham, Greer, Jackson, Kiowa, Washita3 hr
Oct 7, 3:03 PM CDTSpecial Weather StatementOUNCanadian27 min
Oct 7, 3:14 PM CDTSpecial Weather StatementOUNCarter31 min
Oct 7, 3:17 PM CDTSpecial Weather StatementOUNJackson28 min
Oct 7, 3:33 PM CDTSpecial Weather StatementOUNCanadian27 min
Oct 7, 3:34 PM CDTSpecial Weather StatementOUNKiowa26 min
Oct 7, 3:47 PM CDTRiver Flood WarningOUNMajor, Woods, Woodward4 days
Oct 7, 3:48 PM CDTRiver Flood WarningOUNKingfisher, Logan5 days
Oct 7, 3:49 PM CDTRiver Flood WarningOUNDewey, Major, Woodward5 days
Oct 7, 3:52 PM CDTAreal Flood AdvisoryOUNBeckham, Greer, Jackson, Kiowa, Tillman, Washita3 hr
Oct 7, 4:06 PM CDTSevere Thunderstorm WarningOUNCarter39 min
Oct 7, 4:10 PM CDTAreal Flood AdvisoryOUNBlaine, Caddo, Canadian, Kingfisher, Washita3 hr
Oct 7, 4:21 PM CDTSpecial Weather StatementOUNCoal24 min
Oct 7, 4:27 PM CDTSevere Thunderstorm WarningOUNComanche, Kiowa48 min
Oct 7, 4:33 PM CDTSpecial Weather StatementOUNMurray27 min
Oct 7, 4:43 PM CDTFlash Flood WarningOUNGreer, Jackson, Kiowa3 hr
Oct 7, 4:46 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray44 min
Oct 7, 4:52 PM CDTSpecial Weather StatementOUNBryan23 min
Oct 7, 5:06 PM CDTTornado WarningOUNCarter, Garvin, Murray39 min
Oct 7, 5:15 PM CDTAreal Flood AdvisoryOUNCarter, Garvin, Murray2 hr
Oct 7, 5:20 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan40 min
Oct 7, 5:35 PM CDTSevere Thunderstorm WarningOUNCaddo40 min
Oct 7, 5:50 PM CDTSpecial Weather StatementOUNLogan25 min
Oct 7, 5:57 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal36 min
Oct 7, 6:05 PM CDTSpecial Weather StatementOUNComanche25 min
Oct 7, 6:12 PM CDTFlash Flood WarningOUNCaddo, Kiowa, Washita93 min
Oct 7, 6:12 PM CDTTornado WarningOUNNoble48 min
Oct 7, 6:23 PM CDTSevere Thunderstorm WarningOUNNoble, Payne52 min
Oct 7, 6:25 PM CDTSevere Thunderstorm WarningOUNCaddo50 min
Oct 7, 6:32 PM CDTSpecial Weather StatementOUNHughes28 min
Oct 7, 6:41 PM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Kiowa64 min
Oct 7, 6:43 PM CDTAreal Flood AdvisoryOUNGreer, Jackson, Kiowa62 min
Oct 7, 6:53 PM CDTSevere Thunderstorm WarningOUNCaddo22 min
Oct 6, 7:03 PM CDTSpecial Weather StatementOUNClay12 min
Oct 6, 7:32 PM CDTSpecial Weather StatementOUNClay28 min
Oct 6, 8:04 PM CDTRiver Flood WarningOUNWichita, Wilbarger4 days
Oct 7, 1:39 AM CDTAreal Flood AdvisoryOUNClay3 hr
Oct 7, 4:09 AM CDTAreal Flood AdvisoryOUNBaylor, Knox3 hr
Oct 7, 5:41 AM CDTFlash Flood WarningOUNBaylor, Knox3 hr
Oct 7, 5:53 AM CDTAreal Flood AdvisoryOUNArcher, Wichita3 hr
Oct 7, 9:48 AM CDTRiver Flood WarningOUNWilbarger70 hr
Oct 7, 2:28 PM CDTRiver Flood WarningOUNBaylor, Knox18 hr

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.